Alert archive / Oklahoma / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Tulsa, OK

July 5, 2005Pushmataha County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 5, 2005, 2:40 AM CDT for Pushmataha County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 2:40 AM CDT (07:40 UTC)
Expired
Jul 5, 2005, 8:30 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 050740
FFWTSA
OKC127-051330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
240 AM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 830 AM CDT

* AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAIN DRIFTING WEST TO EAST ACROSS THE 
COUNTY. .

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN   
INCLUDE...MOYERS...ANTLERS...STANLEY...AND RATTAN.

RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN OVER 
PORTIONS OF THE WARNED AREA. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE 
THROUGH 830 AM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. REMEMBER...MOST FLOOD 
RELATED DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS 
OCCURRING. 

LAT...LON 3451 9577 3419 9578 3417 9516 3464 9493
      3465 9549

$$
2 follow-up statements
000 
WGUS74 KTSA 051043
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 AM CDT TUE JUL 5 2005

OKC127-051330-
PUSHMATAHA OK-
540 AM CDT TUE JUL 5 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 830 AM CDT FOR PUSHMATAHA
COUNTY...

AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE RAIN COVERING MOST OF PUSHMATAHA COUNTY. THE AREA 
OF RAIN WAS NEARLY STATIONARY.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE ANTLERS...MOYERS...FINLEY...DARWIN...AND RATTAN.

RADAR ESTIMATES RAINFALL AMOUNTS TWO TO THREE INCHES OVER SOUTHWEST 
PORTIONS OF PUSHMATAHA COUNTY...MAINLY BETWEEN MOYERS AND ANTLERS... 
AND FINLEY AND DARWIN.  ANOTHER INCH OF RAIN WILL BE POSSIBLE 
THROUGH 8 AM.  AT THIS TIME...THE STRONGEST THUNDERSTORMS ARE 
DRIFTING SOUTH OF THE RED RIVER. 

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLASH FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

LAT...LON 3451 9577 3419 9578 3417 9516 3464 9493
      3465 9549

$$
000 
WGUS74 KTSA 051159
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT TUE JUL 5 2005

OKC127-051330-
PUSHMATAHA OK-
655 AM CDT TUE JUL 5 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 830 AM CDT FOR PUSHMATAHA
COUNTY...

AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE RAIN COVERING MOST OF PUSHMATAHA COUNTY. THE AREA 
OF RAIN WAS NEARLY STATIONARY.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE ANTLERS...MOYERS...FINLEY AND RATAN.

RADAR INDICATES THAT THREE TO FOUR INCHES OF RAIN HAS ALREADY FALLEN 
OVER PORTIONS OF SOUTHWEST PUSHMATAHA COUNTY...BETWEEN ANTLERS AND 
MOYERS. ANOTHER INCH OF RAIN WILL BE POSSIBLE THROUGH 830 AM CDT.

EXCESSIVE RUNOFF IS EXPECTED TO CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND LOW WATER CROSSINGS. ADDITIONALLY...COUNTRY 
ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

LAT...LON 3451 9577 3419 9578 3417 9516 3464 9493
      3465 9549

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:25 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 4, 9:25 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT MON JUL 4 2005

.DISCUSSION...
WILL UPDATE TO REMOVE POPS FROM ALL BUT SOUTHEAST OKLAHOMA FOR
TONIGHT AND TUESDAY. FRONTAL BOUNDARY HAS PUSHED SOUTH OUT OF THE
AREA BUT STILL SEEING A FEW STORMS NORTH OF THE BOUNDARY BRUSH
ACROSS SOUTHEAST OKLAHOMA. OVERNIGHT MCS ACTIVITY SHOULD REMAIN
OFF TO OUR WEST WITH MORE STABLE AIRMASS ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. DID NOT MAKE ANY MAJOR CHANGES TO
TEMPERATURES OVERNIGHT.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, Jul 4, 12:53 PM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT MON JUL 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-050600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 4 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
AN OUTFLOW BOUNDARY HAS MOVED FAR INTO NORTH TEXAS EARLY THIS
AFTERNOON.  MEANWHILE...A COLD FRONT WAS MOVING SOUTHEAST ACROSS
THE AREA AND ROUGHLY STRETCHED FROM FAYETTEVILLE TO MCALESTER.
THUNDERSTORMS WILL STILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT
TO THE SOUTH OF THE FRONT.  THE FRONT WILL EVENTUALLY CLEAR
SOUTHEAST OKLAHOMA LATER TONIGHT.  THE AIR NORTH OF THE OUTFLOW
BOUNDARY HAS BEEN WORKED OVER BECAUSE OF LAST NIGHTS STORMS.
CLOUD COVER HAS ALSO INHIBITED INSTABILITY.  THUS...SEVERE
WEATHER IS NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWEST FLOW WILL PREVAIL THE NEXT FEW DAYS.  STORM COMPLEXES
MAY FORM OVER THE HIGH PLAINS OF COLORADO AND WESTERN KANSAS AND
TRACK SOUTHEAST INTO THE AREA.  IF THE STORMS FORM THEY WILL PROBABLY
BE WEAKENING BY THE TIME THEY REACH EASTERN OKLAHOMA.  SEVERE WEATHER
WILL BE POSSIBLE BUT THE CHANCES OF IT ARE NOT GREAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS WILL NEED TO MONITOR THE LATEST FORECASTS FOR
POSSIBLE CHANGES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 4, 10:20 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON JUL 4 2005

OKZ049-053-050415-
CHOCTAW OK-PUSHMATAHA OK-
1020 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA AND CHOCTAW

AT 1020 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF KELLOND TO 6 MILES SOUTHEAST OF
APPLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUGO...SAWYER...MESSER...KENT...SOBOL...
FALLON...SPEER...APPLE...ANTLERS...CLAYTON...CORINNE...DELA...
RATTAN...CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...OLETA...DARWIN...KELLOND...EUBANKS AND DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 4, 11:48 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT MON JUL 4 2005

OKZ053-050515-
CHOCTAW OK-
1148 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANT...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GOODLAND...
SAWYER...MESSER...FALLON AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 5, 12:24 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT TUE JUL 5 2005

OKZ049-050630-
PUSHMATAHA OK-
1224 AM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 1224 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES WEST OF EUBANKS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...KOSOMA...SNOW...
STANLEY...EUBANKS AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.